Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 30, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 17, 2004, 7:53 PM EDT for Tuscarawas County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2004, 7:53 PM EDT (23:53 UTC)
- Expired
- May 17, 2004, 8:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:03 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 17, 3:03 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT MON MAY 17 2004 WARM FRONT WILL PUSH BACK NEWD EARLY TNGT ALONG WITH INCREASING DWPNTS AND CHC POPS AS WEAK DISTURBANCE SWINGS THRU. HAVE ADDED PATCHY FOG LATE. TUES STRONG COLD FRONT WILL MOVE SEWD TWD REGION WITH GFS MDL FASTER THAN ETA...BUT IN GNL THE FRONT WILL SLOW TUES NGT ACROSS SRN SXNS AS IT MOVES TWD M/D LINE BY 12Z/19. CWA IN SLGT RISK TUES/TUES NGT WITH SUFFICIENT FORCING AND SHEAR TO GENERATE TSTM POTENTIAL FOR DAMAGING WINDS/HAIL. ACROSS SRN SXNS TUES NGT AS FRONT SAGS SLOWLY TWD M/D LINE...PWS INCREASE TO AOA 1.5 AND RAISES THE POTENTIAL FOR FLOODING THERE. ACTIVE WX DAY TUES AFTN-NGT EXPECTED FOR THE AREA. HAVE KEPT CHC POPS I70 ALL DAY WED AS FRONT SITUATED ALONG/S OF M/D LINE,WILL BE FOCUSING MECHANISM FOR PRECIP. IN XNTD, CONTD SERIES OF WX SYSTEMS TO AFFECT AREA IN UNSTABLE AIRMASS...SO ABV NORMAL TEMPS AND CHC POPS TO CONT. .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. &&
Hazardous weather outlook, May 17, 4:32 AM EDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 432 AM EDT MON MAY 17 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-171631- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 432 AM EDT MON MAY 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY PATCHES OF FOG THIS MORNING CAN HAVE VISIBILITIES NEAR ZERO. SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... FOR DAY 2...TUESDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND LARGE HAIL...MAINLY DURING THE LATE AFTERNOON AND AT NIGHT. THESE STORMS ALSO HAVE THE POTENTIAL TO CAUSE HEAVY RAINFALL. FLOODING COULD OCCUR IN LOCATIONS GETTING MORE THAN 1.5 INCHES OF RAIN IN A COUPLE HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER NET ACTIVATION IS UNLIKELY TODAY.
In the hours before
Special weather statement, May 17, 6:26 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 626 PM EDT MON MAY 17 2004 OHZ057-172322- MUSKINGUM OH- 626 PM EDT MON MAY 17 2004 ...THUNDERSTORMS MOVING INTO MUSKINGUM COUNTY... THUNDERSTORMS FORMING NEAR THE WESTERN BORDER OF MUSKINGUM COUNTY WILL MOVE ACROSS THE COUNTY THROUGH 7:30PM. SOME OF THE STORMS WILL CONTAIN HAIL...DANGEROUS LIGHTNING...HEAVY DOWNPOURS AND WIND GUSTS TO 45 MPH. THE HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROAD SURFACES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, May 17, 7:22 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
722 PM EDT MON MAY 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL COSHOCTON 40.26N 81.85W
05/17/2004 0.75 INCH COSHOCTON OH TRAINED SPOTTER
0715 PM HAIL SCENERY HILL 40.08N 80.07W
05/17/2004 1.00 INCH WASHINGTON PA PUBLIC
0717 PM HAIL ELLSWORTH 40.11N 80.02W
05/17/2004 1.00 INCH WASHINGTON PA EMERGENCY MNGR
&&Local storm report, May 17, 7:47 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
747 PM EDT MON MAY 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL COSHOCTON 40.26N 81.85W
05/17/2004 1.50 INCH COSHOCTON OH PUBLIC
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:59 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 61 min |
| May 17, 7:26 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 64 min |
| May 17, 7:02 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 58 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.